Kansas, 2005

Damaging Winds in Kansas, September 3, 2005

September 3, 2005 · NWS ICT · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Sep 3, 2:00 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 3, 2:00 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT SAT SEP 3 2005

.DISCUSSION...

TONIGHT
WEAK LOW LEVEL MOISTURE CONVERGENCE SPARKED OFF SOME CONVECTION OVER
SOUTHWEST MISSOURI THIS AFTERNOON. LOOKS LIKE SOME OF THAT ACTIVITY
COULD AFFECT SOUTHEAST KANSAS SO WILL GO WITH SLIGHT CHANCES THROUGH
THE EVENING HRS.

SUN-MON
WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS THE AREA FOR THIS 48
HR PERIOD. MODELS ARE HINTING AT A POSSIBLE REPEAT PERFORMANCE OVER
SOUTHEAST KANSAS, WITH DIURNALLY DRIVEN CONVECTION SUNDAY AFTERNOON.
WILL KEEP THINGS DRY OVER THAT AREA AND LET NEXT SHIFTER INVESTIGATE
THINGS FURTHER. MID LEVEL MOISTURE AND INSTABILITY WILL BE PRESENT
OVER THE WESTERN HALF OF THE STATE FOR SUNDAY NIGHT THROUGH MONDAY.
STORMS COULD MATERIALIZE IN THAT AXIS OF MOISTURE BUT IT LOOKS LIKE
THINGS MIGHT STAY WEST OF CENTRAL KS.

TUES
MODELS ARE NOW SUGGESTING THAT TUESDAYS SYSTEM MIGHT TRACK FURTHER
NORTH COMPARED TO YESTERDAYS RUNS. AS A RESULT, THIS WOULD LIMIT THE
SOUTHWARD PROGRESSION OF THE FRONTAL BOUNDARY. SO WILL CONFINE
PRECIP CHANCES TO CENTRAL KANSAS FOR TUESDAY NIGHT, AS SOME
ISENTROPIC LIFT WILL BE PRESENT OVER THAT REGION.

EXTENDED: WED-SAT
THIS PERIOD IS NOW LOOKING WARM AND DRY WITH NEXT POSSIBLE SHOT AT
PRECIP FOR NEXT WEEKEND.

THE ADVERTISED SOUTHWARD PUSH ON THE FRONTAL BOUNDARY HAS BEEN
WEAKENED WITH THE LATEST SUITE OF MED RANGE MODEL SOLUTIONS. AS A
RESULT, THE FRONTAL BOUNDARY MIGHT NOT MAKE IT AS FAR SOUTH THUS
LIMITING OUR PRECIP CHANCES ALL TOGETHER. SO WE WILL KEEP A DRY AND
WARM FORECAST GOING THROUGH FRIDAY. A FRONT COULD AFFECT KS BY NEXT
WEEKEND, BUT NOT ENOUGH CONFIDENCE TO INTRODUCE POPS AT THIS
JUNCTURE DUE TO TIMING ISSUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  93  68  91 /  10  10  10  10
HUTCHINSON      67  93  67  91 /  10  10  10  10
NEWTON          68  92  67  90 /  10  10  10  10
ELDORADO        68  92  68  90 /  10  10  10   5
WINFIELD-KWLD   68  93  68  91 /  10  10  10  10
RUSSELL         66  93  66  92 /   5   5  10  10
GREAT BEND      66  93  66  92 /   5   5  10  10
SALINA          67  93  67  91 /  10  10  10  10
MCPHERSON       67  93  67  91 /  10  10  10  10
COFFEYVILLE     67  92  68  91 /  20  10  10   5
CHANUTE         67  91  68  89 /  20  10  10   5
IOLA            67  90  67  89 /  20  10  10   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JAKUB
Hazardous weather outlook, Sep 3, 2:19 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT SAT SEP 3 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
319 PM CDT SAT SEP 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER SOUTHEAST KANSAS
THIS EVENING. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERES A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING CENTRAL KANSAS
TUESDAY NIGHT, AS A WEAK UPPER LEVEL DISTURBANCE MOVES EAST ACROSS
NEBRASKA. THE THUNDERSTORMS ARE NOT EXPECTED TO ACHIEVE SEVERITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

ES/CJ

The radar

The Tulsa radar (KINX), 118 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Labette

When
September 3, 4:30 PM CST
Where
Labette County, Oswego
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.167, -95.100

Downed limbs.

Thunderstorm Wind, Labette

When
September 3, 5:20 PM CST
Where
Labette County, Oswego
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
37.167, -95.100

Downed large limbs and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475497, 5475496.